Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have itchy skin. Has raised scratch marks on itching. Taking Loratadine. Cause?

hello. for the past few years i have had severly itchy skin. it happens at random times during the day mainly when i get hot. the area that becomes itchy then turns red and has like raised stratch marks from where i itch it. i also have flushed face/dry skin and my body feels hot to touch. i've been to my GP several times but they just tell me to take an allergy tablet. i do take loratadine which does control it for a while but i feel i need an answer. i can't just take allergy tablets for the rest of my life without knowing the cause. thanks
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response

You are suffering from chronic spontaneous urticaria and dermographism. The triggers are: physical (scratching the skin), solar (sunlight), stress but most often spontaneous.

Long-acting non-sedating antihistamines are the answer and it is correct that there is no cure. It settles down after a while, but for some part of your life (a good few months), most people find it intolerable.
Thyroid function with thyroid antibodies, Liver function tests are worthwhile doing to ensure there is no secondary cause.
So it is best to stay on a long-acting antihistamine like fexofenadine 180mg or hydroxyzine 50 at night if that helps control it.
For some people, even these do not work (or rather insufficient), so you are lucky that loratidine works for you.

Best Wishes.
Answered: Sat, 30 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor